“ARE YOU FINDING THAT YOUR COME-DOWNS ARE LASTING LONGER, THOSE MONDAY BLUES LASTING ‘TIL WEDNESDAY?”
“ARE YOUR TEETH DAMAGED FROM PERSISTENT JAW CLENCHING?”
“DO YOU FIND THAT YOU ARE BECOMING INCREASINGLY IRRITABLE AND SNAPPY OVER THE SLIGHTEST THINGS?”
“DO YOU DOUBLE DOSE TO TRY AND STAY AS HIGH AS POSSI BLE?”
“DO YOU LOWER YOUR INHIBITIONS AND DO RECKLESS THINGS THAT YOU WOULDN’T USUALLY DO?”
“DO YOU FIND YOU CAN’T HAVE FUN ON A NIGHT OUT WITHOUT IT?”
“ARE YOU TAKING IT EVEN WHEN YOU’RE NOT GOING ON A NIGHT OUT?”
OK! You may have read that “Ecstasy is safer than Horse riding!!” Well apart from this comment being taken out of context, then sensationalised by the tabloid papers, one fact that is true is- we don’t really know of some of the long term effects, as serious research has lagged behind, and as the “first generation” of long term users are now coming through, these users tend to be polydrug users, making it difficult to assess what’s down to E’s and what is caused by other substances or lifestyle.
This said, early indications show that prolonged use can impact on your heart and kidneys, but more worrying is in certain individuals, irreversible changes in the brain. These can cause hallucinations, severe and persistent depression, memory loss and irrational and psychotic behavior!
Can it kill you?
Well, yes it can, and has done, even to first time and casual users. Early E deaths were mainly caused by dehydration, when this was understood, drinking water prevented most of these, however a second bunch of deaths, these mainly female, were found to be caused by drinking too much water in a short space of time. To minimize harm, about a pint of water an hour sipped rather than gulped has been the health warning.
There is also a particular risk if you have high blood pressure, heart or kidney problems as E will seek out the weakness. There is also a risk if you have asthma or breathing difficulties.
BUT THE BIGGEST PROBLEM IS?
The biggest problem is that it’s a mugs market- and the smart (and not so smart) dealers are so used to selling to a bunch of uninformed and naïve kids, that they know they can get away with passing off any old toot to you, they know that after charging you a tenner for a couple of indigestion tablets, you are more likely to keep quiet about it, or laff it off! On Facebook!!
Basically the stuff that’s been passed off as ecstasy would fill the next two pages, and the list grows longer by the day.
Some of it’s totally or relatively harmless, chalk, aspirin, paracetamol, laxatives, the only thing that it harms is your pocket, or your pride.
However some are more deadly,.. and then some!
Recently because of a clampdown on MDMA the active ingredient in E’s those ever inventive chemists have been substituting or cutting it with stuff called PMA, and this alone has caused around 15 attributable deaths in 2013 alone.
So- basically those that tell you that E’s are safe are plain WRONG, they don’t know because they can’t know, and this is very much a problem with this new wave of “synthetic” drugs, the risks to you are in the unknown.
Unknown as to long term risks, and unknown as to what your buying!
Whilst this is a fact, there are indications that:
- Possible heart attacks can happen from just taking it once. Mixing Ecstasy with other drugs or alcohol can put more pressure on your organs, increasing the possibility of causing damage.
- There are reports that long term use can cause liver, heart and kidney damage. This is mainly due to Ecstasy interfering with your body’s ability to regulate its temperature.
- You can develop memory problems from persistent use.
Did you know that dehydration and your body overheating is probably the biggest danger to you?
It’s really important that you keep drinking water at a moderate pace, roughly a pint of water every hour. It’s even possible to die from drinking too much water too quickly to stave off dehydration. The drug prevents the ability to urinate.
The come down or crash as the drug wears off brings about feelings of anxiety and depression. Ecstasy, like speed is a stimulant. These negative feelings are not long term, after a few hours you can start to feel normal again.
If anything on this page sounds uncomfortably familiar or is causing you to worry, then it is probably worth getting some advice. After all, an informed decision is often the best decision- what have you got to lose?
For confidential help and advice, have a look behind door 1 to find the nearest drug and alcohol service to you.